Please use this identifier to cite or link to this item: http://scholarbank.nus.edu.sg/handle/10635/126944
Title: Clinics in diagnostic imaging (131)
Authors: Eng, C.W.
Venkatesh, S.K. 
Issue Date: Oct-2010
Abstract: Multiple visceral arterial mycotic aneurysms are very uncommon. We present a case of a 51-year-old male intravenous drug abuser who initially presented with intracranial haemorrhage secondary to a ruptured intracranial mycotic aneurysm. The haematoma was surgically evacuated. The postoperative recovery period was complicated by distension of the abdomen and a drop in the haematocrit and haemoglobin levels. Computed tomography of the abdomen demonstrated mycotic aneurysms in the spleen and right kidney. The splenic aneurysm had ruptured, resulting in haemoperitoneum. The aneurysm was successfully treated with embolisation, and the multiple renal artery aneurysms were managed with antibiotics and clinical follow-up. During the two-year follow-up period, no further episodes of bleeding were encountered. Intravenous drug abuse is associated with a high risk of infective endocarditis and the development of mycotic aneurysms, which can rupture and result in life-threatening bleeding. Multiple visceral mycotic aneurysms can be managed with a combination of endovascular treatment and antibiotic therapy.
Source Title: Singapore Medical Journal
URI: http://scholarbank.nus.edu.sg/handle/10635/126944
ISSN: 00375675
Appears in Collections:Staff Publications

Show full item record
Files in This Item:
There are no files associated with this item.

Page view(s)

4
checked on Jan 13, 2018

Google ScholarTM

Check


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.